Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Autonomous Neuropathy before Treatment
May 20, 2009

I've been positive since 2002. I now have a very high viral load and CD4 level below 350. I've had a sudden (since about 3 weeks ago) onset of what I believe points to Autonomous Neuropathy. These are my symptoms: numbness in my toes, tingling and burning sensations in my fingers, skin is peeling off my fingers and muscles underneath are shrinking, I'm experiencing spasms in my abdominal muscles at night, I'm suffering from bad insomnia, I've lost almost 10 lbs in the last 3 weeks, I have no appetite and I feel like my mouth is dry all the time. Here is my question, since I'm not on antivirals do you think there is any hope that once my viral load is reduced and CD4 count goes up, these awful HIV side effects will improve?

Response from Dr. Henry

The symptoms you are experiencing could be due to HIV-related neuropathy in which case improvement after starting effective HIV treatment is likely (though in some cases improvement is slow and sometimes simply stabilizes). KH



Previous
effects of marinol and xanax
Next
Atripla mind-mush

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement